Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
175 Doctors are Online

History of heart failure and artial figulation. Developed blisters on calf and swollen feet. What's wrong?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
My husband, who has a history (last six years) of heart failure and artial figulation (which is controlled by medication) has just developed blisters on the front and back of hit right calf. He has quite bad swelling of his feet and lower legs, and takes diaretics for this, but was advised by his doctor that he can adjust this medication if he feels the need to. Can you help
Posted Fri, 1 Mar 2013 in Hypertension and Heart Disease
Answered by Dr. Mayank Bhargava 1 hour later
Welcome to XXXXXXX forum.

With the available described symptoms, there appears to be possibility of cellulitis (superficial skin infection) of right lower limb.
Presence of blisters on both aspect of right lower limb suggests the diagnosis.
Swelling in lower limbs due to heart disease is generally on both side, not only in right lower limbs.
There may also be possibility of underlying XXXXXXX vein thrombosis in right lower limb which is now infected with formation of cellulitis.

You should immediately consult with XXXXXXX medicine specialist and general surgeon simultaneously and should go for thorough check up.
Your husband should go for complete hemogram, blood culture & sensitivity, renal function test, color doppler studies of both lower limbs.
He should take complete antibiotic course, serratiopeptidase and trypsin & chymotrypsin for reduction of edema in right lower limbs.
He should also apply hot water soakings for soothing effect.

Smell in lower limbs may be due to cellulitis (an infected site) or due to poor hygiene.
In my opinion, his condition won't improve after increasing dosage of diuretics.

Hope that helps.
Let me know if I can address any more concerns.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor